It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • ativan side effects?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-12-2003, 06:05 AM   #1
    pjo
    Member
     
    pjo's Avatar
     
    Join Date: Dec 2002
    Location: canonsburg, pa
    Posts: 75
    pjo HB User
    Post ativan side effects?

    I am presently taking BuSpar for GAD. I just started about a week ago and am now taking .5mg twice a day. I don't seem to be having any side effects. However, I am still dealing with the symptoms of my anxiety - tense muscles, heart "skipping" beats, clenching teeth which will hopefully go away if the BuSpar starts working for me. Anyway, to deal with these symptoms until the Buspar kicks in, my doctor prescribed Ativan, 1 mg. three times a day or as needed. I've
    tried taking only half a pill a couple times a day, I've also tried taking 1 mg. three times a day. It may have lessened the anxiety slightly, or maybe the BuSpar is starting to work, but the biggest thing I'm noticing is the dizzyness. I'm assuming it's from the Ativan because I didn't have it until I started on it. I'm waiting for my doctor to call back, but does anyone have any suggestions - I'm going to tell the doctor I don't want to take the Ativan.
    Thanks alot.



     
    Sponsors Lightbulb
       
    Old 02-12-2003, 10:26 AM   #2
    Mike76
    Member
    (male)
     
    Mike76's Avatar
     
    Join Date: Sep 2002
    Posts: 57
    Mike76 HB User
    Post

    I am pretty sure Buspar can make you dizzy. I never really got dizzy on ativan.

     
    Old 02-12-2003, 10:53 AM   #3
    panic_in_the_burbs
    Junior Member
     
    panic_in_the_burbs's Avatar
     
    Join Date: Jan 2003
    Location: Pacific Northwest,USA
    Posts: 12
    panic_in_the_burbs HB User
    Post

    Dizziness is definitely a side effect of the Buspar; my sister was on it a few years ago, and that was her main complaint. The dizziness did fade with time, but never went away completely. She ended up quitting the Buspar because of that, but she did feel the drug lessened her anxiety by a substantial amount.

    Ativan does not list dizziness among its side effects, but I don't know about the combination of the two drugs. It may make the dizziness from the Buspar worse to take Ativan at the same time.

     
    Old 02-12-2003, 12:34 PM   #4
    [chris]
    Junior Member
     
    [chris]'s Avatar
     
    Join Date: Jan 2003
    Location: Knoxville, TN, USA
    Posts: 26
    [chris] HB User
    Post

    Hello pjo.
    I have been taking BuSpar for almost three months now. I take 1 10mg tab, 3x daily(30mg). When I first started it, I got tremors or this 'buzzing' feeling in my body, and also headaches or nausea. Now this has totally went away(took a month or so). I know it says you can take BuSpar w/ or w/o food, but when I ate before taking, the nausea was much less. It seems to help with my anxiety, but I am still having problems w/ derealization. the reason I went to the doctor in the first place... http://www.healthboards.com/ubb/hammer.gif

     
    Old 02-12-2003, 03:56 PM   #5
    buck58
    Veteran
     
    buck58's Avatar
     
    Join Date: Mar 2001
    Location: USA
    Posts: 313
    buck58 HB User
    Post

    I take ativan daily, and have never noticed any dizziness. Never tried buspar so I can't comment on that.
    buck.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Please... Ativan vs. Klonopin, once and for all Eliza1234 Anxiety 7 06-30-2006 07:07 PM
    Ativan withdrawal or wellbutrin side effect? LynneJW Panic Disorders 1 11-09-2005 11:36 AM
    Ativan ~ side effects/long term use CynAnn Anxiety 2 10-17-2005 12:13 AM
    Going of Klonopin - Going on Ativan Derangea Anxiety 7 08-29-2005 07:00 AM
    who deals with anxiety with ativan or xanax, etc.? turl Anxiety 16 01-25-2005 04:21 PM
    lexapro and ativan addiction Alli1981 Panic Disorders 1 06-04-2004 10:59 AM
    Ativan- side effects abbygirl2 Panic Disorders 7 02-07-2004 09:16 AM
    Want to get off of Ativan after years................... JufyJuice Addiction & Recovery 3 01-23-2004 07:29 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:58 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!